Advanced Search
Article Contents
Article Contents

Order reduction for an RNA virus evolution model

Abstract / Introduction Related Papers Cited by
  • A mathematical or computational model in evolutionary biology should necessary combine several comparatively fast processes, which actually drive natural selection and evolution, with a very slow process of evolution. As a result, several very different time scales are simultaneously present in the model; this makes its analytical study an extremely difficult task. However, the significant difference of the time scales implies the existence of a possibility of the model order reduction through a process of time separation. In this paper we conduct the procedure of model order reduction for a reasonably simple model of RNA virus evolution reducing the original system of three integro-partial derivative equations to a single equation. Computations confirm that there is a good fit between the results for the original and reduced models.
    Mathematics Subject Classification: Primary: 92D15; Secondary: 35Q92, 34E13.


    \begin{equation} \\ \end{equation}
  • [1]

    V. F. Butuzov, N. N. Nefedov, L. Recke and K. R. Schnieder, Global region of attraction of a periodic solution to a singularly perturbed parabolic problem, Applicable Analysis, 91 (2012), 1265-1277.doi: 10.1080/00036811.2011.567192.


    L. H. Erbe and D. J. Guo, Method of upper and lower solutions for nonlinear integro-differential equations of mixed type in Banach spaces, Applicable Analysis, 52 (1994), 143-154.doi: 10.1080/00036819408840230.


    Y. Haraguchi and A. Sasaki, Evolutionary pattern of intra-host pathogen antigenic drift: effect of crossreactivity in immune response, Phil. Trans. R. Soc. B, 352 (1997), 11-20.doi: 10.1098/rstb.1997.0002.


    H. K. Khalil, Stability analysis of nonlinear multiparameter singularly perturbed systems, IEEE Trans. Aut. Control, 32 (1987), 260-263.doi: 10.1109/TAC.1987.1104564.


    A. Korobeinikov, Global properties of basic virus dynamics models, Bull. Math. Biol., 66 (2004), 879-883.doi: 10.1016/j.bulm.2004.02.001.


    A. Korobeinikov, Global asymptotic properties of virus dynamics models with dose dependent parasite reproduction and virulence, and nonlinear incidence rate, Math. Med. Biol., 26 (2009), 225-239.


    A. Korobeinokov, Stability of ecosystem: Global properties of a general prey-predator model, Math. Med. Biol., 26 (2009), 309-321.doi: 10.1093/imammb/dqp009.


    A. Korobeinikov and C. Dempsey, A continuous phenotype space model of RNA virus evolution within a host, Math. Biosci. Eng., 11 (2014), 919-927.doi: 10.3934/mbe.2014.11.919.


    X. Lai, Sh. Liu and R. Lin, Rich dynamical behaviors for predator-prey model with weak Allee effect, Applicable Analysis, 89 (2010), 1271-1292.doi: 10.1080/00036811.2010.483557.


    M. P. Mortell, R. E. O'Malley, A. Pokrovskii and V. A. Sobolev, Singular Perturbation and Hysteresis, SIAM, Philadelphia, 2005.doi: 10.1137/1.9780898717860.


    N. N. Nefedov and A. G. Nikitin, The Cauchy problem for a singularly perturbed integro-differential Fredholm equation, Computational Mathematics and Mathematical Physics, 47 (2007), 629-637.doi: 10.1134/S0965542507040082.


    M. A. Nowak and R. M. May, Virus dynamics: Mathematical principles of Immunology and Virology, Oxford University Press, New York, 2000.


    A. Sasaki, Evolution of antigenic drift/switching: Continuously evading pathogens, J. Theor. Biol., 168 (1994), 291-308.doi: 10.1006/jtbi.1994.1110.


    A. Sasaki and Y. Haraguchi, Antigenic drift of viruses within a host: A finite site model with demographic stochasticity, J. Mol. Evol, 51 (2000), 245-255.


    M. A. Stafford, L. Corey, Y. Cao, E. S. Daar, D. D. Ho and A. S. Perlson, Modeling plasma virus concentration during primary HIV infection, J. Theor. Biol., 203 (2000), 285-301.doi: 10.1006/jtbi.2000.1076.


    L. S. Tsimring, H. Levine and D. A. Kessler, RNA virus evolution via a fitness-space model, Phys. Rev. Lett., 76 (1996), 4440-4443.doi: 10.1103/PhysRevLett.76.4440.


    C. Vargas-De-León and A. Korobeinikov, Global stability of a population dynamics model with inhibition and negative feedback, Math. Med. Biol., 30 (2013), 65-72.doi: 10.1093/imammb/dqr027.


    A. B. Vasilieva, V. F. Butuzov and L. V. Kalachev, The Boundary Function Method for Singular Perturbation Problems, SIAM, Philadelphia, 1995.doi: 10.1137/1.9781611970784.


    D. Wodarz, J. P. Christensen and A. R. Thomsen, The importance of lytic and nonlytic immune responses in viral infections, TRENDS in Immunology, 23 (2002), 194-200.doi: 10.1016/S1471-4906(02)02189-0.

  • 加载中

Article Metrics

HTML views() PDF downloads(148) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint